Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 32, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 19, 2010, 3:46 PM EDT. It took effect at Mar 20, 2010, 1:00 PM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 3:46 PM EDT (19:46 UTC)
- In effect from
- Mar 20, 2010, 1:00 PM EDT
- Expired
- Mar 20, 2010, 2:27 PM EDT
- In force
- 87 min
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS82 KMFL 191946 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT FRI MAR 19 2010 FLZ063-066-070-201100- /O.CAN.KMFL.FW.W.0031.000000T0000Z-100319T2300Z/ /O.NEW.KMFL.FW.W.0032.100320T1700Z-100320T2300Z/ GLADES-HENDRY-INLAND COLLIER- 346 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... ...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. RH'S HAVE NOT FALLEN AS LOW AS EARLIER INDICATED THIS AFTERNOON. ALTHOUGH A FEW LOCALES WILL FALL BELOW 35 PERCENT THROUGH THE REMAINDER OF THE AFTERNOON...THE DURATION IS ONLY EXPECTED TO BE FOR ONE OR TWO HOURS. TEMPS WILL WARM FURTHER ON SATURDAY AFTERNOON...LEADING TO A MUCH BETTER CHANCE OF RH'S FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ON SATURDAY. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071>074-168-172-173-192100- /O.CAN.KMFL.FW.W.0031.000000T0000Z-100319T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 346 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RH'S HAVE NOT FALLEN AS LOW AS EARLIER INDICATED THIS AFTERNOON. ALTHOUGH A FEW LOCALES WILL FALL BELOW 35 PERCENT THROUGH THE REMAINDER OF THE AFTERNOON...THE DURATION IS ONLY EXPECTED TO BE FOR ONE OR TWO HOURS. $$
2 follow-up statements
486 WWUS82 KMFL 200713 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 313 AM EDT SAT MAR 20 2010 FLZ063-066-070-202300- /O.CON.KMFL.FW.W.0032.100320T1700Z-100320T2300Z/ GLADES-HENDRY-INLAND COLLIER- 313 AM EDT SAT MAR 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... TEMPERATURES WILL WARM A BIT MORE TODAY THAN ON FRIDAY. WITH TEMPERATURES REACHING THE UPPER 70S TO NEAR 80 AND THE DEW POINTS DROPPING TO THE UPPER 40S OVER THE NORTHWEST INTERIOR...THIS WILL LEAD TO A BETTER CHANCE OF RH'S FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS TODAY. THEREFORE...A RED FLAG WARNING WILL CONTINUE FOR THIS AREA THIS AFTERNOON INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
814 WWUS82 KMFL 201827 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT SAT MAR 20 2010 FLZ063-066-070-201930- /O.CAN.KMFL.FW.W.0032.000000T0000Z-100320T2300Z/ GLADES-HENDRY-INLAND COLLIER- 227 PM EDT SAT MAR 20 2010 ...RED FLAG WARNING IS CANCELLED... WHILE TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MID 70S ACROSS THE WARNED AREA, DEW POINTS HAVE REMAINED AROUND 50 DEGREES. THEREFORE, THE RELATIVE HUMIDITIES OVER THE SAME AREA WILL BE IN THE RANGE OF 35 TO 40 PERCENT THIS AFTERNOON AND THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:18 PM EDT, 28 minutes earlier.
Area forecast discussion, Mar 19, 3:18 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT FRI MAR 19 2010
.DISCUSSION...
A PERIOD OF BEAUTIFUL WEATHER WILL CONTINUE ACROSS SOUTH FLORIDA
THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND...WITH
GENERALLY CLEAR SKIES AND A GRADUAL WARMING TREND EXPECTED.
SHORTWAVE RIDGING ALOFT...IN THE WAKE OF TROUGH CURRENTLY EJECTING
EASTWARD OVER THE WESTERN ATLANTIC...WILL MAINTAIN CLEAR SKIES
ACROSS THE AREA TODAY AND TONIGHT...WITH ONLY SCATTERED MARINE-
LAYER STRATOCU AFFECTING THE ATLANTIC WATERS. AT THE SURFACE...
RIDGE WILL SHIFT EASTWARD ACROSS NORTH FLORIDA OVERNIGHT...WITH
LIGHT EASTERLY WINDS RETURNING TO THE SOUTHERN HALF OF THE AREA
OVERNIGHT. CLEAR SKIES AND CALM WINDS WILL PROMOTE GOOD
RADIATIONAL COOLING ACROSS THE INTERIOR...WITH OFFSHORE DRAINAGE
FLOW POSSIBLE ONCE AGAIN ACROSS COASTAL PALM BEACH AND COLLIER
COUNTIES.
UPPER-LEVEL SOUTHWEST FLOW WILL STRENGTHEN DURING THE DAY
TOMORROW...IN ADVANCE OF UPPER TROUGH -- CURRENTLY EXTENDING
FROM THE CENTRAL ROCKIES TO NORTHERN MEXICO -- WHICH IS FORECAST
TO DEEPEN INTO A CUTOFF UPPER LOW AS IT EMERGES ACROSS THE
SOUTHERN PLAINS. EXPECT WINDS TO VEER TO SOUTHEAST AND INCREASE
FROM SATURDAY AFTERNOON THROUGH SUNDAY...AS THE UPPER LOW SHIFTS
EASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THIS WILL
CONTRIBUTE TO SIGNIFICANTLY WARMER MAXIMUM TEMPERATURES FOR THE
ENTIRE AREA TOMORROW AFTERNOON...ALTHOUGH GRADIENT DOES APPEAR TO
BE WEAK ENOUGH FOR A GULF COAST SEA BREEZE LATE TOMORROW
AFTERNOON. WARM MINIMUM TEMPERATURES ARE ALSO ANTICIPATED FOR THE
ATLANTIC COAST ON SATURDAY NIGHT...AND IF WINDS CAN MANAGE TO
DECOUPLE ACROSS THE INTERIOR...THEN PATCHY NOCTURNAL FOG
DEVELOPMENT WILL BE POSSIBLE AS WELL. A STRENGTHENING WARM/MOIST
ADVECTION REGIME MAY RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED
AFTERNOON SHOWER ACTIVITY ON SUNDAY...AS PWAT VALUES CREEP INTO
THE 1.25-1.5 INCH RANGE FOR MOST OF THE AREA. HOWEVER...WITH
FORECAST SOUNDINGS SUGGESTING THE LINGERING PRESENCE OF A MID-
LEVEL INVERSION...WILL HOLD HIGHEST POPS IN THE 20/30 PERCENT
RANGE FOR THE LAKE OKEECHOBEE REGION AND NORTHEAST PORTION OF THE
FORECAST AREA...GIVEN SOUTH-SOUTHWESTERLY ORIENTED STEERING FLOW
BELOW THE INVERSION. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON
BRINGING COLD FRONT ASSOCIATED WITH PREVIOUSLY MENTIONED UPPER
SYSTEM ACROSS SOUTH FLORIDA ON SUNDAY NIGHT/MONDAY MORNING...WITH
UNFAVORABLE TIMING RESULTING IN VERY LITTLE PREFRONTAL
PRECIPITATION. HOWEVER...RAIN CHANCES APPEAR TO INCREASE
SUBSTANTIALLY IMMEDIATELY FOLLOWING FRONTAL PASSAGE AS STRONG
ISENTROPIC ASCENT AND SATURATION IN THE 295-305K LAYER WILL LIKELY
RESULT IN A WIDESPREAD COVERAGE OF POSTFRONTAL RAINFALL.
THE CHANCES FOR LINGERING RAIN WILL CONTINUE ON MONDAY...BEFORE
ENDING FROM NORTHWEST TO SOUTHEAST...AS A MID-LEVEL VORT MAX
PIVOTING AROUND BASE OF UPPER LOW SHIFTS EASTWARD OVER THE
FORECAST AREA. DRY AND MUCH WARMER WEATHER IS A GOOD BET FROM
TUESDAY THROUGH THE END OF THE EXTENDED PERIOD...AS THE NORTHERN
PERIPHERY OF A STRONG SUBTROPICAL RIDGE ANCHORED OVER THE
CARIBBEAN BUILDS NORTHWARD OVER THE GULF AND SOUTHEASTERN STATES
IN ADVANCE OF NEXT UPPER LOW MOVING ACROSS THE WESTERN U.S.
TEMPERATURES IN THIS REGIME MAY VERY WELL BE SEVERAL DEGREES
WARMER THAN WHAT CURRENT MEX NUMBERS INDICATE...BUT WILL LET NEXT
SHIFT EVALUATE AND ADJUST AS NECESSARY. LOW-LEVEL MOISTURE WILL
INCREASE THROUGH THIS PERIOD AS SURFACE RIDGE MOVES EASTWARD OFF
THE ATLANTIC COAST...AND AN EXTENDED PERIOD OF WARM AND MUGGY
WEATHER MAY RETURN FOR THE FIRST TIME IN SEVERAL WEEKS. RAIN
CHANCES MAY INCREASE WITH ANOTHER FRONTAL PASSAGE AT THE END OF
NEXT WEEK...BUT THERE IS TOO MUCH UNCERTAINTY TO MENTION IN
FORECAST AT THIS TIME.
&&
.MARINE...
NORTHEAST SWELL IS RAPIDLY DIMINISHING BASED ON LATEST WEBCAMS
FROM JUPITER INLET AREA...AND WILL CANCEL SCA FOR PALM BEACH
WATERS AND HEADLINE SCEC FOR 15-20 KNOT WINDS. HOWEVER...A
HEIGHTENED THREAT FOR RIP CURRENTS WILL REMAIN ACROSS THE ATLANTIC
COAST UNTIL SWELL COMPLETELY SUBSIDES. THERE ARE NO OTHER MARINE
WEATHER CONCERNS...ALTHOUGH SOUTHEAST WINDS WILL INCREASE TO
AROUND 15 KNOTS ON ALL LOCAL WATERS BY LATE SATURDAY...WITH SEAS
BUILDING TO 3-5 FEET IN THE GULF STREAM. SOUTH WINDS MAY APPROACH
SCA CRITERIA ONCE AGAIN ACROSS THE ATLANTIC IN ADVANCE OF COLD
FRONT ON SUNDAY NIGHT. AT THIS TIME...MARINE WEATHER CONCERNS ARE
NOT ANTICIPATED NEXT WEEK...AS LIGHT TO MODERATE EASTERLY FLOW
WILL PERSIST OVER THE LOCAL WATERS.
&&
.FIRE WEATHER...
COOLER-THAN-EXPECTED TEMPERATURES HAVE REDUCED RH DECLINE THIS
AFTERNOON...AND RFW HAS BEEN CANCELED. A DIFFERENT STORY IS
EXPECTED TOMORROW...WITH SOUTHEAST WINDS LEADING TO WARMER
CONDITIONS. THE GRADUAL RETURN OF LOW-LEVEL MOISTURE WILL PREVENT
MOST OF SOUTH FLORIDA FROM EXPERIENCING RED FLAG CONDITIONS.
HOWEVER...THE EXCEPTION TO THIS WILL BE ACROSS THE NORTHWEST
INTERIOR...AND HAVE ISSUED RFW FOR THIS REGION. OTHERWISE...THERE
ARE NO FIRE WEATHER CONCERNS FOR THE REMAINDER OF THE FORECAST
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 52 76 64 81 / - - 10 30
FORT LAUDERDALE 58 77 67 82 / - - 10 10
MIAMI 57 78 66 82 / - - - 10
NAPLES 51 80 59 81 / - - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM EDT SATURDAY FOR GLADES-
HENDRY-INLAND COLLIER.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Mar 19, 5:21 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 521 AM EDT FRI MAR 19 2010 FLZ063-066>075-168-172>174-192300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 521 AM EDT FRI MAR 19 2010 ...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES TODAY... ...SMALL CRAFT ADVISORY PALM BEACH WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SWELLS OF 3 TO 4 FEET COMBINED WITH WINDS BECOMING NORTHEAST AT 10 TO 15 MPH AND A LOW TIDE TOWARDS LATE AFTERNOON WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY TODAY. TEMPERATURES: APPARENT TEMPERATURES IN THE MID 40S CAN BE EXPECTED IN GLADES AND HENDRY COUNTIES EARLY THIS MORNING. WAVES: SEAS OF 5 TO 7 FEET ARE EXPECTED OVER THE PALM BEACH WATERS TODAY, THEREFORE A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:04 AM EDT | Coastal Flood Statement | MFL | Palm Beach | 16 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.